Results 1 to 5 of 5
.5mg clonazepam withdrawal? Psychiatrist lying to me
  1. #1
    cattiger is offline New Member
    Join Date
    Jan 2016
    Posts
    3

    Unhappy .5mg clonazepam withdrawal? Psychiatrist lying to me

    I saw a psychiatrist probably 4 months ago and some visits in between then. She put me on 300mg Effexor(started lower but aggressively raising mg) and said it won't help my anxiety until 8-12 weeks(been nearly that now, and I'm worse than ever), so she prescribe me .5 clonazepam to take every day. She told me you can't get addicted or withdrawal from clonazepam unless you've taken it for years, and I believed her. So I look online and it says it can take only 3 months... and I've taken it for about 4. I tried not taking it for a day and noticed I'm extremely irritable and aggressive and high anxiety, fast heartbeat, big pupils, breathing difficulty. After 2 days of not taking it I woke feeling I could barely move, my brain felt extremely heavy and foggy, and I was really nauseous. I was scared so I took the clonazepam again and felt better after only about 15 minutes. I'm seeing my psychiatrist again soon. I'm really scared she will not believe I have addiction to clonazepam because she thinks it takes years. The anti-depressant she put me on does nothing and she wants to put me on another with it, "california rocket fuel". I don't want to be on 2 anti-depressants and taking this clonazepam but I don't think she will help me.. I don't know what to do. I've been on 9 or 10 other kinds of antidepressants and they all made me worse or do nothing, I'm tired of this hell. By the way I'm on medicine for severe social anxiety, GAD, panic disorder, depression, OCD, but of course the medicine never works(except benzos.. but they're so bad for you).

  2. #2
    blazingthetime is offline Junior Member
    Join Date
    Jan 2016
    Posts
    38

    Default

    If missing a dose has you feeling wierd I'd taper down .5mg is a low dose. I took that same dose for 2 months and quit with little to no problems (very mild anxiety) and some sleeplessness and RLS. No where near worse than stopping 2mg if Xanax cold turkey(you literally feel like an insane crazy person). Another thing to note is Klonopin has a looog half life and every one is different so being on that dose for 4 months might be having an adverse affect that has you very dependent on it. Your psych definitely lied to you saying that wouldn't get you dependent on it because benzos only take 1-2 weeks of daily use if any dose to become dependent. That said, the lower the dose the less likely you are to encounter severe and life-threatening symptoms e.g. seizures. Doubt you'd have a seizure stopping that dose CT but everyone's different and a lot of factors are to be considered like body mass. Just listen to your mind and body. One way to know if you're going to have a seizure is you get what's described by doctors as an "strange aura" i.e. not feeling like yourself. For me that aura term they use just means you start feeling loopy. If that happens go to the ER asap and have someone take you DO NOT drive yourself. And take the horror stories with a grain of salt. It does not take a year or even 6 months to get your brain back to normal. The forgetfulness etc. Will subside in a month or two tops. The only thing they may take year(s) to recover from is the urge to use the medication again. Hope this helps

  3. #3
    cattiger is offline New Member
    Join Date
    Jan 2016
    Posts
    3

    Default

    I took Xanax just once and it made me have homicidal thoughts and hurt myself, pretty scary(apparently it's rare though). I'm only 97-100 pounds so I guess the low dose of clonazepam could effect me much more than a heavier person? I think .25 is the dose below .5 and is the lowest, if I remember right. I can ask my psychiatrist to put me on that maybe. I just know my anxiety is so severe I can't go without meds but a dependency on a benzo causes permanent damage long term... so I'm scared of that.

  4. #4
    blazingthetime is offline Junior Member
    Join Date
    Jan 2016
    Posts
    38

    Default

    Quote Originally Posted by cattiger View Post
    I took Xanax just once and it made me have homicidal thoughts and hurt myself, pretty scary(apparently it's rare though). I'm only 97-100 pounds so I guess the low dose of clonazepam could effect me much more than a heavier person? I think .25 is the dose below .5 and is the lowest, if I remember right. I can ask my psychiatrist to put me on that maybe. I just know my anxiety is so severe I can't go without meds but a dependency on a benzo causes permanent damage long term... so I'm scared of that.

    Yes being on benzos long term can never end well. You just gotta stop telling yourself you need them to cope with whatever it is that causes your anxiety. Fact of the matter is benzos are just an easy way out of your issues. The catch 22 is if you take them long enough it will just make your problems harder to deal with. .5mg is a low dose. If I were you I would talk to my doctor and quit while you're ahead

  5. #5
    cattiger is offline New Member
    Join Date
    Jan 2016
    Posts
    3

    Default

    Quote Originally Posted by blazingthetime View Post
    Yes being on benzos long term can never end well. You just gotta stop telling yourself you need them to cope with whatever it is that causes your anxiety. Fact of the matter is benzos are just an easy way out of your issues. The catch 22 is if you take them long enough it will just make your problems harder to deal with. .5mg is a low dose. If I were you I would talk to my doctor and quit while you're ahead
    Benzos aren't an easy way out for me, I still struggle daily with my brain even while on them. I was given them in the first place because the anti-depressant apparently wouldn't help my severe anxiety until 8-12 weeks, but it's been that now and it hasn't helped one bit. The only thing keeping me sane is the benzos. I know they will cause my problems to be worse in the long term so that's why I want off the benzos. I should probably go off them very slowly as I seem to have a hard time coming off things.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22